High Wind, Blaine
- When
- August 1, 12:18 PM MST
- Where
- Blaine forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- TRAINED SPOTTER
A wind gust of 64 mph was reported at Chinook 11S.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TFX wrote it up.
A wind gust of 64 mph was reported at Chinook 11S.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Aug 1, 8:00 AM MST, 4 hours 18 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MONTANA
900 AM MDT SUN AUG 1 2004
.UPDATE...NO UPDATES PLANNED. SMOKE PLUME BEING PUSHED OVER
NORTHWEST ZONES FOR SOME LOW CEILING AND VISIBILITY PROBLEMS.
TEMPERATURES SLIGHTLY LOWER THAN YESTERDAYS. MOST OF THE CONVECTION
STAYING IN CANADA AND MOVING TOWARDS EASTERN MONTANA FOR REST OF
MORNING. SOUTHWEST FLOW OVER SOUTHWESTERN MONTANA BRINGING SOME
CLOUDS IN EARLIER THAN PREVIOUS FORECAST BUT STILL LOOKS LIKE
CONVECTION WILL BE IN AFTERNOON. CURRENT FORECAST HAS ALL OF THIS
HANDLED WELL. CAMP
.PREV DISCUSSION...
TODAY THROUGH TUESDAY...SPLIT FLOW OVER THE WESTERN U.S. WILL BRING
TWO DIFFERENT TYPE OF AIRMASSES TO THE AREA TODAY. SWIFT WESTERLY
FLOW ALONG THE HIGH-LINE WILL RESULT IN NEAR NORMAL TEMPERATURES AND
A SLIGHT CHANCE FOR THUNDERSTORMS. OVER SOUTHWEST MONTANA SOUTHWEST
FLOW AROUND A CUT-OFF LOW OFF THE CALIFORNIA COAST WILL BRING VERY
WARM AND DRY CONDITIONS TO THE REST OF THE FORECAST AREA. WILL SEE A
FEW THUNDERSTORMS OVER SOUTHWEST MONTANA THIS AFTERNOON AND EVENING.
STRONG WINDS WILL BE THE MAIN CONCERN WITH THESE STORMS DUE TO THE
VERY DRY SUB CLOUD AIRMASS. WILL MENTION THE POTENTIAL FOR GUSTY
WINDS AND DRY THUNDERSTORMS IN THE FIRE WEATHER FORECAST.
A SHORT WAVE WILL MOVE ACROSS WESTERN MONTANA MONDAY AFTERNOON AND
EVENING IN THE SOUTHWEST FLOW ALOFT. EXPECT SCATTERED THUNDERSTORMS
TO DEVELOP WITH THIS FEATURE. SOME OF THE STORMS WILL INITIALLY BE
DRY WITH GUSTY WINDS AGAIN BEING THE MAIN CONCERN. WILL KEEP THE
CHANCE FOR PRECIPITATION IN THE FORECAST FOR TUESDAY AS THE
UNSETTLED PATTERN CONTINUES. TEMPERATURES WILL BE A FEW DEGREES
COOLER WITH THE INCREASED CLOUD COVER. MEIER
TUESDAY NIGHT THROUGH SUNDAY...UPPER RIDGE AXIS REMAINS OVER EASTERN
MONTANA THROUGH THURSDAY MAINTAINING A SOUTHWEST FLOW ALOFT OVER THE
AREA. SHORT WAVE ENERGY MOVES ACROSS THE AREA TUESDAY NIGHT BRINGING
ISOLATED THUNDERSTORMS. THIS PATTERN OF SOUTHWEST FLOW ALOFT WILL
CONTINUE WARM AFTERNOON TEMPERATURES AND THE CHANCE FOR LATE
AFTERNOON/EARLY EVENING CONVECTIVE ACTIVITY...MAINLY OVER SOUTHWEST
MONTANA. UPPER TROF LIFTS OUT OVER SOUTHERN CANADA FRIDAY/FRIDAY
NIGHT AND WILL BRING THE POSSIBILITY OF ISOLATED THUNDERSTORMS TO
THE AREA. UPPER RIDGE BUILDS STRONGLY OVER THE STATE AGAIN BY THE
WEEKEND. TEMPERATURES WILL REMAIN ABOVE SEASONAL AVERAGES.
&&
.PRELIMINARY POINT TEMPS/POPS...
GTF UB 094/057 089/056 089 12--2
BUBBB 056/089 056/087 056/087 055/084 054 32200002200
CTB UB 084/053 085/056 086 12222
BUBBU 054/086 054/084 054/084 053/081 052 32200002200
HLN UB 096/058 090/058 087 12223
BBBBU 059/087 059/088 059/088 058/085 057 322111122--
BZN UB 093/051 086/055 088 12223
BBUBB 056/088 056/086 056/086 055/083 054 32222112200
WEY UB 083/039 073/045 074 12222
BBUBB 048/074 048/072 047/072 047/069 047 32122110-00
DLN UB 089/054 084/054 086 12222
BBBBU 055/086 055/084 055/084 054/081 053 32222112200
HVR BB 089/056 090/060 089 1222-
BBBBB 056/089 056/089 056/089 055/086 054 22000002200
LWT UB 088/053 085/057 088 12111
BBBBB 054/088 054/087 054/087 053/084 052 22100002200
&&
.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 530 AM MDT SUN AUG 1 2004 MTZ008>015-044>055-021105- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE- LIBERTY-EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER- GALLATIN- 530 AM MDT SUN AUG 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND SOUTHWEST MONTANA .DAY ONE...TODAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. NO WATCHES, WARNINGS, OR ADVISORIES CURRENTLY IN EFFECT .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
955 AM MDT SUN AUG 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1118 PM TSTM WND GST 11 S CHINOOK 48.43N 109.23W
07/31/2004 64 MPH BLAINE MT TRAINED SPOTTER
&&
THOMSON1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2004Every state in 2004This day in weather historyWarnings in Montana, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419927.